Alert archive / Wisconsin / Snow Advisories in 2006

Snow Advisory 4, NWS Milwaukee, WI

March 15, 2006Fond du Lac County, Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this snow advisory at Mar 15, 2006, 2:38 PM CST for Fond du Lac County, Sheboygan County, Wisconsin. It took effect at Mar 16, 2006, 9:00 AM CST. It was in force for 79 min.

The area

The counties it named.

The facts

Issued
Mar 15, 2006, 2:38 PM CST (20:38 UTC)
In effect from
Mar 16, 2006, 9:00 AM CST
Expired
Mar 16, 2006, 10:19 AM CST
In force
79 min
Issued by
NWS Milwaukee, WI

Counties Fond du Lac County, WI, Sheboygan County, WI

The radar

The Green Bay radar (KGRB), 83 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this snow advisory went out at Mar 15, 1:02 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Mar 15, 1:02 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
102 PM CST WED MAR 15 2006

.DISCUSSION...FCST FOCUS ON WINTER STORM FOR THURSDAY.

THINGS STILL IN ORDER FOR A SIGNIFICANT SNOW STORM ACROSS SOUTHERN
WISCONSIN ON THURSDAY. RIDGE DRIFTS EAST OVERNIGHT WITH DRY AIR IN
PLACE ALLOWING TEMPS TO FALL INTO THE MID 20S THIS EVENING...THEN
HOLD AS CLOUDS SPILL IN. GOOD PLACE TO START AHEAD OF A WINTER STORM.

VIGOROUS LOOKING S/W MOVING THRU THE CENTRAL ROCKIES THIS AFTN
WITH SFC CYCLOGENESIS ALREAY TAKING PLACE OVR COLORADO. AS H5 S/W
ROCKETS EAST ON THURSDAY...SFC LOW TRACKS FM SCNTRL IA AT 12Z TO
WCNTRL INDIANA VCNTY BY 00Z THU. H8 TRACK DISPLACED ABOUT 100 MI
NORTH OF THE SFC TRACK...BUT STILL SOUTH OF THE CWA. LOOKS LIKE
ENOUGH DRY AIR INITIALLY IN THE LLVS TO CAUSE THE COLUMN TO COOL
ENOUGH TO KEEP PCPN TYPE ALL SNOW. ADDITIONALLY...LOOKS LIKE SNOW
WILL BE INTENSE ENOUGH TO BRING DOWN ENOUGH COOL AIR TO ENSURE AN
ALL SNOW SCENARIO.

SOME OF THE PARTICULARS. CROSS SECTION STILL SHOWS VERY STRONG
FRONTOGENESIS AHEAD OF THE LOW SLOPING FROM BELOW H8 ACROSS THE
FAR SOUTH AND RISING TO ABOUT 750MB IN THE NRN CWA. STRONG Q-VETOR
CONVERGENCE AREA OF -20 TO -30 ROLLS ACROSS THE AREA ON
THURSDAY...BUT WEAKENING AS IT MOVES INTO THE ERN CWA. LOOKING AT
POSSIBLE PHASING OF Q-VECTOR FORCING AND INSTABILITY PER THE
SATURATED EQUIVALENT POTENTIAL VORTICITY AND THE ONLY REAL THREAT
ZONE IS IN THE FAR SOUTH AND THAT IS EARLY IN THE MORNING.

THE UVV IS DEEP...HELPED ALONG BY THE SLIGHTLY NEG TILT OF THE H5
S/W AS IT ARRIVES. ISENTROPICALLY...MIXING RATIOS REMAIN JUST OVER
4G/KG AT H8 AND DROP TO ABOUT 3 TO 3.4 AT H75. THIS IS AMPLE
MOISTURE AND CONSIDERING THE TIME OF YEAR AND POTENTIAL FOR SOME
CONVECTIVE SNOWFALL...SHOULD EASILY REALIZE SOME 8 TO 9 INCH
SNOWFALL AMOUNTS.

IT APPEARS THE NE PART OF THE CWA WILL SUFFER QUITE A BIT OF DRY
AIR INTRUSION...AND WITH THE LOW TAKING A BIT OF A DIVE SE DURING
THE DAY...THAT NE WILL LIKELY MISS OUT ON THE BIG SNOW.

GIVEN ALL THIS WILL HAVE A WINTER STORM WARNING FOR THURSDAY INTO
THURSDAY EVENING...EXCEPT FOR SHEBOYGAN AND FOND DU LAC WHERE AN
ADVISORY WILL DO. EXPECT WINDS ON THE BACK SIDE OF THE LOW TO BE
A PROBLEM INTO THE EVENING...THAT IS WHY I HUNG ONTO THE HEADLINE
INTO THE EVENING.

PRETTY QUIET IN THE WAKE OF THIS SYSTEM WITH THE NEXT CHANCE FOR
SNOW SHOWING UP MON NGT AND TUESDAY. TEMPS TO TUMBLE AS LOW PASSES
WITH COLD CANADIAN AIR POURING IN.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 AM TO 9 PM CST THURSDAY FOR WIZ046-
WIZ047-WIZ056-WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-
WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072.

SNOW ADVISORY FROM 6 AM TO 9 PM CST THURSDAY FOR WIZ051-WIZ052.

&&

DAVIS
Hazardous weather outlook, Mar 15, 4:36 AM CST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 AM CST WED MAR 15 2006

WIZ046-047-051-052-056>060-062>072-161045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
436 AM CST WED MAR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT AFTER 3 AM THURSDAY MORNING
ROUGHLY WEST OF A LINE FROM JANESVILLE TO MADISON TO GREEN LAKE.
SNOW WILL BEGIN FALLING OVER SOUTH CENTRAL WISCONSIN AFTER
MIDNIGHT. UP TO 1 INCH OF NEW SNOW COULD BE ON THE GROUND OVER
SOUTH CENTRAL WISCONSIN BY 6 AM THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WATCH IS IN EFFECT THROUGH THURSDAY EVENING FOR ALL
OF SOUTHERN WISCONSIN. FROM 4 TO 8 INCHES OF SNOWFALL IS LIKELY
THURSDAY BEFORE DIMINISHING THURSDAY NIGHT. THE HEAVIEST SNOWFALL
IS EXPECTED TO FALL ALONG AND SOUTH OF INTERSTATE 94. THE BULK OF
THE SNOW IS EXPECTED TO FALL FROM 6 AM TO 3 PM THURSDAY OVER
SOUTHERN WISCONSIN. MORNING AND EVENING RUSH HOUR TRAFFIC WILL BE
IMPACTED BY THE SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL MEASUREMENTS
WILL BE APPRECIATED.

LMZ643>646-665-161045-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
436 AM CST WED MAR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CONDITIONS MAY BE MET THURSDAY AND THURSDAY
NIGHT FOR NORTHEAST WINDS TO 25 KNOTS AND WAVES 4 TO 7 FEET.

TZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:38 PM CSTWinter Storm WarningMKXColumbia, Dane, Dodge, Green, Green Lake, Iowa and 12 more25 hr

Nearby

Snow Advisories in Wisconsin, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.